MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT DOWNLOADER RECHARGER; DOWNLOADER/RECHARGER

ABBOTT POINT OF CARE I-STAT DOWNLOADER RECHARGER; DOWNLOADER/RECHARGER
Catalog Number 04P73-04
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care (apoc) was contacted by a customer who reported that analyzer (b)(4) was warm to touch on the initial call, than when transferred to another representative stated that the analyzer was actually hot to touch.The customer states that the i-stat was operating with rechargeable batteries.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 12/11/2017.Failure analysis determined that the cause for analyzer sn (b)(4) becoming hot to touch was found to be defective components d14 and q1 on the main board of downloader recharger (drc) s/n (b)(4).The drc was also replaced and returned with the analyzer.Analyzer sn (b)(4) is functioning as intended.Correction: from - i-stat1 analyzer, immuno ready, catalog# 04p75-32, sn (b)(4).To.
 
Event or Problem Description
Na.

Brand Name
I-STAT DOWNLOADER RECHARGER
Common Device Name
DOWNLOADER/RECHARGER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6888219
Report Number2245578-2017-00306
Device Sequence Number13800080
Product Code JQP
UDI-Device Identifier00054749003716
UDI-Public00054749003716
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P73-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1